Alert archive / California / Flash Flood Warnings in 1998

Flash Flood Warning 19, NWS Sacramento, CA

June 12, 1998Lake County, California

NWS Sacramento, CA issued this flash flood warning at Jun 12, 1998, 4:31 PM PDT for Lake County, California. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1998, 4:31 PM PDT (23:31 UTC)
Expired
Jun 12, 1998, 6:30 PM PDT
In force
119 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County Lake County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 1998-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 1998-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSAC 122332
FFWSAC
CAC033-130130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
431 PM PDT FRI JUN 12 1998

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LAKE COUNTY IN NORTHERN CALIFORNIA

* UNTIL 630 PM PDT

* AT 430 PM ... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN IN A REMOTE AREA IN NORTHERN LAKE COUNTY NEAR LAKE
  PILLSBURY. THE STORMS ARE MOVING SLOWLY TO THE SOUTHWEST.

* SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN IN NORTHERN
  LAKE COUNTY HAVE THE POTENTIAL TO CAUSE FLASH FLOODING OF THE
  SMALL CREEKS AND STREAMS FLOWING INTO LAKE PILLSBURY.

DON'T CAMP OR REMAI`N NEAR STREAMS OR OTHER LOW AREAS SUBJECT TO
FLOODING!

SSA/JHM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:00 PM PDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 12, 3:00 PM PDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT FRI JUN 12 1998

THINGS ARE STARTING TO GET INTERESTING IN NORTHERN PART OF FORECAST
AREA AS SERIOUS CONVECTION IS DEVELOPING ALONG LINE STRETCHING FROM
WESTERN MONTANA INTO NORTHEASTERN CALIFORNIA. SEVERAL STRONG CELLS
HAVE DEVELOPED ALONG THE SHASTA/TEHAMA COUNTY LINE NEAR LASSEN PARK
WITH SOME NEW DEVELOPMENT BEING DETECTED EAST AND NORTH OF REDDING.
THESE CELLS ARE SLOW MOVING...AND BACKBUILDING...THUS FLASH FLOOD
WATCH HAS BEEN ISSUED...AND CONDITIONS ARE BEING MONITORED. TIGHT
GRADIENT OF POPS FROM NORTH TO SOUTH ACROSS ZONES FOR THIS EVENING
...BUT WILL CONTINUE CHANCE IN SOUTHERN SAC VALLEY/NORTHERN SJ VALLEY
FIRST PERIOD.

DRYING THINGS OUT ALL ZONES EXCEPT FOR 68/69 SAT AS RIDGE BUILDS
ALONG THE COAST. VALLEY TEMPS TO WARM WELL INTO THE 90S ON SUNDAY AS
HEIGHTS INCREASE. MEDIUM RANGE MODELS KNOCK DOWN THE RIDGE BY MID
WEEK THUS PREVENTING WARM TEMPS FROM CONTINUING THROUGH THE WEEK.
ANDERSON

.STO...FLASH FLOOD WATCH UNTIL 900 PM FOR THE WEST SLOPES OF THE
        SIERRA NEVADA NORTH OF YOSEMITE TO LASSEN PARK INCLUDING
        EASTERN SHASTA COUNTY...ZONES 14...68>69.

BLU BU 049/064 055/072 056 677200
RBL BU 063/090 065/095 065 677000
SAC UU 056/084 057/091 058 673000

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:13 PM PDTFlash Flood WarningSTOShasta, Tehama3 hr
Jun 12, 4:16 PM PDTSevere Thunderstorm WarningSTOShasta44 min
Jun 12, 4:23 PM PDTFlash Flood WarningSTOPlumas2 hr
Jun 12, 4:52 PM PDTSevere Thunderstorm WarningSTOShasta53 min

Nearby

Flash Flood Warnings in California, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.